The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Klonopin


#1

Anyone have any success with low dose Klonopin ?

Also good case study on mav here.


#2

Thanks for the case study on MAV!!

I haven’t tried klonopin but seem to have tried everything else except for valproic acid and some of the SSRIs. xx


#3

Yes. Low dose meaning 3/4’s of a .25 tablet daily, half at night, a quarter in the morning.
I also take 20 mg amitryptiline. Started at 10, upped to 20. Ended long period of episodic vertigo.
Recently has returned. If it stays, will discuss medication with doctor.


#4

I started on .25 mg of Klonopin at the beginning of June, and was told it would help my brain to accept the therapy exercises better. Besides being very sleepy with the first pill, I have not really noticed a difference by taking it. I do feel more depressed lately, but I don’t know if it’s the Klonopin, or just that I’m starting to think there really is no relief from the dizziness or tinnitus for me. Seeing the doctor tomorrow and will ask more questions!


#5

Don’t get depressed if you can help it. That only makes the MAV more able to cause havoc… I think the best thing we can do is to remember we’re alive and that some people have it much worse. But I have trouble staying positive sometimes too. You’ll feel better on the right mix of meds or dietary changes and supplements, I know it. There are many of us with the same thing, if that’s any consolation.


#6

Thank you for the positive words. I am truly thankful that I don’t have a life-threatening disease, and I do try to stay positive, which I why I’m thinking the new med might have something to do with my recent sadness. I’ve had this condition for as long as I can remember (I’m 42), and discovering that there is relief for some people with the right doctors and meds does give me hope. I’m just beginning to search for a remedy, so I do need to learn patience.


#7

Hi :slight_smile: yes sometimes being on meds made me worse because they had psychological effects … The best med for me was gabapentin but I’m trying to see if enough magnesium glycinate and b2 and Petadolex (butterbur thats safe) will do the trick. High tyramine and high tannin foods seem to make my symptoms worse … I need to take a second look at that migraine diet and follow it more closely!! Sending you positive energy as well xx

Ps this is a great website… So many foods on the list though! http://www.migrainedisorders.org/treatments/avoid-migraine-triggers/

(NB from admin: this image links to a product this member has found helpful and at the same time helps fund the site: As an Amazon Associate I earn from qualifying purchases. Thanks for your support!)


#8

Thanks for the link and the great info. I’m sure I’ll have many more questions. Funny that it’s taken me this long to finally look for relief, but I’m hoping (and truly making the effort) for the best. So glad I found this site!


#9

The best supps for me so far have been KAL magnesium glycinate or Drs Best Magnesium, CoQ10 (but I can’t take it anymore due to sensitive digestive issues with that one- super weird), B2 at 400mg in the morning (it’s a migraine cure!) and St Johns Wort. I have been experimenting with Petadolex as well (purified butterbur) - watch out for other types of that since they can be harmful if not purified and regulated. St Johns Wort works like an SSRI so maybe that’s why it’s helpful. I need to be better about taking it regularly. I can’t eat nuts or red wine anymore! Dairy doesn’t seem to be too much of a trigger and gluten I’m not so sure about anymore. I think it’s the tyramine-rich foods that cause more head pressure by dilating head blood vessels. Tannin -rich foods might also be an issue for me for that reason. So confusing all of it, but I’ve improved a lot so it’s good to try to keep a diary and see your triggers! Supplements are great too. I am off my meds now and doing alright!